MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 36 MM 12/14 L / +8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED, UNCEMENTED

SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 36 MM 12/14 L / +8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED, UNCEMENTED
Catalog Number 76539167
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/25/2014
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent right hip revision surgery due to instability.Acetabular liner and femoral head were replaced.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical team concluded, according to the provided implantation report, a posterior incision was used for the surgery.A review of the provided revision report indicates that the source of the instability was an inadequate posterior support with flexion and internal rotation, the implants well fixed, the +4 head was replaced by a +12 head of same size and the liner was replaced to a 20° lateralized liner.No information about the implant position was provided.No information about the cause of the inadequate posterior support was provided.Whether implant position or patient specific anatomy caused the instability remains unknown.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
BIOLOX DELTA HEAD 36 MM 12/14 L / +8
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED, UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7154030
Report Number1020279-2017-01357
Device Sequence Number1496963
Product Code LZO
UDI-Device Identifier03596010566973
UDI-Public03596010566973
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083762
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/29/2023
Device Catalogue Number76539167
Device Lot Number13GT32814
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/25/2017
Supplement Date Received by Manufacturer09/25/2017
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
R3 0DEG+4 XLPE ACET LNR 36X54MM,71336954/14AM22083
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR